Authors: Milošević, Miloš
Ognjanović, Zoran 
Affiliations: Mathematical Institute of the Serbian Academy of Sciences and Arts 
Title: A first-order conditional probability logic
Journal: Logic Journal of the IGPL
Volume: 20
Issue: 1
First page: 235
Last page: 253
Issue Date: 1-Feb-2012
Rank: M21a
ISSN: 1367-0751
DOI: 10.1093/jigpal/jzr033
In this article, we present the probability logic LFOCP which is suitable to formalize statements about conditional probabilities of first order formulas. The logical language contains formulas such as CP ≥s (φ,Θ) and CP≤s (φ,Θ) with the intended meaning 'the conditional probability of φ given Θ is at least s' and 'at most s', respectively, where φ and Θ are first-order formulas. We introduce a class of first order Kripke-like models that combine properties of the usual Kripke models and finitely additive probabilities. We propose an infinitary axiom system and prove that it is sound and strongly complete with respect to the considered class of models. In this article, the terms finitary and infinitary concern meta language only, i.e. the logical language is countable, formulas are finite, while only proofs are allowed to be infinite. We analyse decidability of LFOCP and provide a procedure which decides satisfiability of a given conditional probability formula, in the case when the underlying first order theory is decidable. Relationships to other systems and possible extensions of the presented approach are discussed.
Keywords: Completeness | Conditional probability | Decidability | Probability logic
Publisher: Oxford University Press

Show full item record


checked on Jul 12, 2024

Page view(s)

checked on May 9, 2024

Google ScholarTM




Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.